Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 6, NWS Albany, NY

March 9, 2000Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Mar 9, 2000, 8:06 PM EST for Northwest Hills Planning Region, Connecticut. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 9, 2000, 8:06 PM EST (01:06 UTC)
Expired
Mar 9, 2000, 9:00 PM EST
In force
54 min
Issued by
NWS Albany, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 100107
SVRALB
CTC005-100200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
806 PM EST THU MAR 9 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT

* UNTIL 900 PM EST

* AT 801 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF DOVER PLAINS...OR ABOUT 14
  MILES EAST OF ARLINGTON...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES NORTH OF OAKVILLE...7 MILES SOUTH OF NORTHWEST HARWINTON AT
  835 PM EST
  TERRYVILLE AT 840 PM EST

  REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
  WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
  OFFICE IN ALBANY.

  LAT...LON 4179 7368 4161 7370 4149 7244 4176 7241

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:33 PM EST, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 9, 3:33 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EST THU MAR 9 2000

ADMALB AVLB BY 340 PM. ZONES OUT BY 4PM.

.DISC...RUNNG LATE DUE TO SVR TSRA WATCH. BEST SHOW IN TWN ACROSS
ERN HAMILTON CNTY BUT NO VERIFICATION AS OF YET. MEANWHILE CLR SLOT
MUCH OF THE RMNDR OF CWA ALLOWG TEMPS AT KALB TO REACH 66 (TYING OUR
RCRD VALUE FOR THE DATE) AND WL LKLY GO HIER. ETA SHWS BULLSEYE OF
UVM OVR NW AREAS THEN WEAKENS CONSIDERABLY. 2 FNTS PROGGED 2 CRS
REGION. FIRST (THE TROUGH) WHICH IS OVR KPIT SLATED 2 REACH SHRTLY
BY 03Z TON. THEN 2ND AND REAL FNT COMES BY 12Z FRI. WL CONTINUE IDEA
OF A CAT HIER THAN FWC POPS TON SINCE FNT HAS HD HISTORY OF SHRAS
WITH IT.

THEN MARCH WX COMES BCK 2 TWN WITH A RETURN TO NORMAL READINGS ALG
WITH A GUSTY WIND ON FRI. IT WL FELL LK A SLAP IN THE FACE COMPARED
2 WHAT WE HV HD THAT PST SVR DAYS.

NXT STRM 2 TRCK THRU THE OH VLY ON SAT. APPRS 2B MSTLY A RA MKER...BUT
COULD BE SNW MAINLY NW. WL ALLOW LTR CREWS 2 MORE CLOSELY EXAMINE.
EITHER WAY...COLDER WX AROUND FOR A BIT...POSSIBLY SOME MORE SIG SNW
LTR NXT WEEK.

HV GONE PRTY CLS TO FWC GUIDANCE THRUOUT.

.ALY...NONE.

HWJIV

Nearby

Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.